return to home page



Intimacy Expert  

  



Intimacy Expert Q&A's
Name: Maggie

Question:
53, 12 years into menopause, currently changed from bio-identical to Prem-Pro (1 week ago). Totally lost ALL desire and libido gradually, about 2 years ago. Great life, husband, president of my own company, happy, reasonably healthy, thyroid levels "normal". Am concerned because my loss of libido was so total, includes dryness which I treat. Doctors advise all manner of creams and lotions, but my ability to even fantasize is also gone, gone, GONE. There is nothing. Always had a very strong sex drive, and then it was GONE! Husband is supportive, we still cuddle, hug and kiss, but I just can't "find" that side of myself and am sick of pretending every couple of months for his benefit. Erogenous zones appear to be dead also.

Maggie Mae

Answer:
Dear Maggie Mae,

This is one of those "detective cases" that requires a close look at all the data -- mind, body, and relationship. I understand that you're "happy" and "reasonably healthy" but there's a reason that you've lost the sexual side of yourself. It's not unusual that problems with arousal (i.e. dryness) are accompanied by problems in desire and a decrease or complete loss of fantasy as well as a change in your overall sexuality. Desire, arousal, and response is all connected and a problem in one area is often reflected in another. This sometimes results in a feeling of futility ... why bother. You need to jump start your pleasure and interrupt this cycle. A sex therapist with training in medicine or nursing would be one way to go. To get back to your specifics...I'm curious what other medications you may be taking (antihistamines? high blood pressure meds or diuretics? antidepressants?)whether you smoke, exercise, and your overall vasular and hormonal functioning. An off label trial (unless medically contraindicated) of Viagra (or another PDE5 inhibitor) may help with the arousal difficulty. If you're suffering from low estrogen, lubricants have limited effectiveness unless your vagina is re-estrogenized. If your androgens are low, that would explain a gradual change in your sensitivity, desire, and sexual interst via fantasy. It would be helpful to have a complete hormonal panel run (thyroid is NOT the only measure that is critical) and consult with a professional who understands the importance of all of these factors. I also recommend that you write Dr. Alan Altman (on powersurge) for his expert medical opinion. Thank you for your question and best of luck.

Dr. Sandy Scantling
Author of Extraordinary Sex Now.
Visit Dr. Sandy's Web site at: www.drsandy.com

Information provided by Dr. Scantling is general in nature and should not be construed as a substitute for a visit to and examination by your own personal physician.
Please read our disclaimer.

Return to Intimacy Expert's Archive